Alert archive / California / Lake Wind Advisories in 2011
Lake Wind Advisory 53, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jul 6, 2011, 2:05 PM PDT for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Jul 7, 2011, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2011, 2:05 PM PDT (21:05 UTC)
- In effect from
- Jul 7, 2011, 12:00 PM PDT
- Expired
- Jul 7, 2011, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jul 6, 1:38 PM PDT, 27 minutes earlier.
Area forecast discussion, Jul 6, 1:38 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
138 PM PDT WED JUL 6 2011
.SHORT TERM...
PULSE CONVECTION CONTINUES TO INCREASE IN THE SIERRA AND PORTIONS
OF WRN NV...WITH SOME STRONGER RADAR ECHOES CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND SMALL HAIL. INDIVIDUAL CELL MOVEMENT HAS
GENERALLY BEEN NEARLY STATIONARY WITH ACTIVITY PROPAGATING SLOWLY
NORTH OR NORTHWEST DUE TO OUTFLOW INTERACTIONS. WILL KEEP MENTION
OF HEAVY RAIN FOR THE RENO-TAHOE ZONES THRU THIS EVENING BUT LIMIT
THE FLASH FLOOD WATCH TO MINERAL-MONO WHICH WOULD BE MORE AFFECTED
BY RAINFALL ON SNOWPACK RUNNING OFF INTO STREAMS THAT HAVE BEEN
RUNNING ABOVE NORMAL FOR A WHILE. WHILE MOST TSTM CELLS SHOULD
DIMINISH LATER THIS EVENING...LINGERING MOISTURE WILL LIKELY ALLOW
ISOLD SHOWERS TO PERSIST OR REDEVELOP OVERNIGHT.
BY THURSDAY...TROF SWINGING THRU NWRN US WILL BRING DRIER AND MORE
STABLE AIR MASS OVER MOST OF THE REGION...PUSHING THE MONSOON
MOISTURE FARTHER SOUTH AND EAST. SOME ONGOING SHOWERS IN THE
MORNING COULD GENERATE A FEW LIGHTNING STRIKES BY MIDDAY...BEFORE
INCREASING WEST WINDS CARRY IN THE DRIER AIR. AFTERNOON TSTM
THREAT SHOULD REMAIN SOUTH AND EAST OF THE TAHOE BASIN AND RENO-
SPARKS...AND CLEAR THE REMAINDER OF THESE ZONES BY 00Z. SCT TSTMS
OVER SRN MONO COUNTY AND EAST OF HWY 95 IN W-CNTRL NV THURS AFTN-
EVE SHOULD MOVE MORE QUICKLY AND REDUCE THE THREAT OF FLASH
FLOODING UNLESS SEVERAL ECHOES TRAIN OVER THE SAME LOCATION. TROF
PASSAGE WILL BRING SOME INCREASE IN WINDS WITH GUSTS UP TO 35 MPH
IN SOME AREAS...WITH CONDITIONS ON LAKE TAHOE BECOMING CHOPPY
ENOUGH TO REACH LOW-END LAKE WIND ADVISORY CRITERIA.
FOR FRIDAY-SATURDAY...GENERALLY DRY SOUTHWEST FLOW WILL PREVAIL
AND KEEP MOST AREAS FREE OF CONVECTION. THE ONLY EXCEPTIONS WILL
BE OVER SRN PARTS OF MINERAL-MONO COUNTIES WHERE LINGERING MID
LEVEL MOISTURE AND INSTBY MAY GENERATE SOME BRIEF LATE DAY TSTMS.
ALSO...PORTIONS OF NRN LASSEN-SURPRISE VALLEY AND NWRN WASHOE
COUNTY MAY RECEIVE A FEW BRIEF TSTM CELLS AS BOTH THE ECMWF AND
GFS SWING WEAK VORTICITY CENTERS THROUGH THESE AREAS...PRODUCING A
LITTLE MORE INSTBY WITH LI VALUES DOWN TO -1. WINDS WILL BE
LIGHTER COMPARED TO THURSDAY...WITH MORE COMMON LEE SIDE ZEPHYR
BREEZES PRODUCING GUSTS BELOW 30 MPH FOR A FEW HOURS IN THE EARLY
EVENING.
MAX TEMPS EACH DAY WILL BE NEAR SEASONAL NORMALS OF LOWER-MID 90S
FOR THE WRN NV VALLEYS AND NEAR 80 DEGREES IN THE TAHOE BASIN. MJD
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MODELS STILL IN GOOD TO BETTER THAN AVERAGE AGREEMENT WITH
REGARDS TO THE HANDLING OF THE UPPER LEVEL TROUGH FOR NEXT
WEEK...SO ONLY MINOR CHANGES MADE TO THE FORECAST. A WEAK UPPER
TROUGH IS FORECAST TO MOVE INTO THE PAC NW ON SUNDAY...THEN DEEPEN
AND DIG SOUTH ALONG THE WEST COAST NEXT WEEK. HEIGHTS WILL LOWER
INTO THE 570S OVER THE REGION WITH 700 MB TEMPS DECREASING TO 5 C
OR LOWER BY WEDNESDAY NORTH OF I-80 AND WEST OF HWY 395. THIS
SHOULD BRING COOLING WITH NEAR AVERAGE TEMPS FOR EARLY NEXT
WEEK...THEN BELOW AVERAGE BY THE MIDDLE OF NEXT WEEK...ESPECIALLY
WEST OF HWY 95.
SOUTHWEST FLOW ALOFT WILL BRING DRIER CONDITIONS AND MOSTLY SUNNY
CONDITIONS. EXPECT THE TYPICAL AFTERNOON WEST WINDS NEXT WEEK WITH
GUSTS AROUND 25 MPH IN THE LATE AFTERNOON AND EARLY EVENINGS. CANNOT
RULE OUT A STRAY TSTORM IN MONO-MINERAL COUNTIES SUNDAY...BUT DO NOT
EXPECT ANY STORMS DOWN THERE NEXT WEEK.
THE MAIN SHORTWAVE FINALLY DIPS INTO OREGON TUE-WED...BRINGING
ANOTHER THREAT OF STORMS TO THE NORTHERN ZONES AS WE GET SOME
ENHANCED LIFT/COOLING ALOFT. BEST CHANCE BASED ON THE 12Z MODELS IS
WEDNESDAY AFTERNOON OVER FAR NRN WASHOE COUNTY AND SURPRISE VALLEY
WHERE THE GFS SHOWS THE BEST ELEVATED INSTABILITY AND FORCING. SCV
&&
.AVIATION...
VFR CONDS AND GENERALLY LIGHT WINDS THROUGH THURSDAY. SCATTERED
THUNDERSTORMS EXPECTED WED AFTERNOON ACROSS MUCH OF THE AREA WITH
GREATER COVERAGE THAN YESTERDAY. PRIMARY THREATS WILL BE HEAVY
RAIN AND GUSTY WINDS SOUTH OF I-80...AND GUSTY WINDS AND HAIL
NORTH OF I-80.
ALL TAF SITES...INCLUDING KRNO...SHOULD SEE THUNDERSTORM ACTIVITY
THIS AFTERNOON. STORMS WILL CONTINUE TO THROUGH ABOUT 03Z BEFORE
DISSIPATING. TSTMS WILL BE NEARLY STATIONARY AND WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN...HAIL...AND GUSTY/ERRATIC WINDS UP TO 50
MPH.
THUNDERSTORMS SHOULD REDEVELOP THURS AFTERNOON...MAINLY EAST OF
HIGHWAY 395. TSTMS ARE NOT EXPECTED TO AFFECT THE TAF SITES THURS
AFTERNOON. SCV &&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD THIS EVENING
FROM I-80 SOUTH WITH LESSER COVERAGE TO THE NORTH. THE STORMS SOUTH
OF I-80 SHOULD BE MAINLY WET ALTHOUGH SOME AREAS EAST OF HWY 95 COULD
SEE A FEW DRY STRIKES OUTSIDE OF THE MAIN CORES THAT DEVELOP.
FARTHER NORTH TONIGHT ANY STORMS THAT DEVELOP WILL START DRY AND
TRANSITION TO WET AS STORM MOVEMENT WILL BE MINIMAL BUT DRY STRIKES
COULD OCCUR OUTSIDE THE CORES.
APPROACHING TROUGH OF LOW PRESSURE FROM THE WEST THURSDAY WILL PUSH
DRIER AIR INTO THE RGN FROM HIGHWAY 50 NORTH AND CAUSE AFTERNOON
WINDS TO GUSTS A BIT MORE THAN A TYPICAL ZEPHYR ALONG THE SIERRA
FRONT WHILE WINDS TO THE NORTH GUST A BIT MORE IN RESPONSE TO THE
TROUGH. SOME ISOLATED GUSTS TO 35 MPH NOT OUT OF THE QUESTION FROM
HIGHWAY 50 NORTH. MINIMUM RH VALUES AROUND 15% OR A LITTLE LOWER
LATE IN THE AFTERNOON FROM THE SIERRA FRONT TO THE EAST NORTH OF
HIGHWAY 50. RIGHT NOW DO NOT FEEL THE LOW RH AND GUSTY WINDS WILL BE
WIDESPREAD ENOUGH OR LAST A LONG ENOUGH TIME TO WARRANT A RED FLAG
WARNING. WILL HEADLINE DRIER AND GUSTY IN THE PLANNING FORECAST. MLF
&&
HYDROLOGY...
THE AREAL FLOOD ADVISORY CONTINUES FOR MONO COUNTY THIS AFTERNOON.
BASED ON REPORTS FROM LOCAL LAW ENFORCEMENT AND FOREST SERVICE
OFFICIALS...FLOODING HAS DECREASED WITH MAIN IMPACTS IN MONO COUNTY
CONFINED TO THE HIGH COUNTRY AS SOME STREAMS ALONG HIKING TRIALS
REMAIN IMPASSABLE. MILL CREEK BELOW LUNDY LAKE IN MONO COUNTY
CONTINUES TO ERODE LUNDY LAKE ROAD WEST OF U.S. HWY 395 AND CEMETERY
ROAD EAST OF HWY 395. BOTH REMAIN THREATENED BY FLOODWATERS BUT ARE
OPEN AND MONO COUNTY IS SANDBAGGING TO PREVENT FURTHER DAMAGE.
AS THE CHANCE FOR THUNDERSTORMS WITH SHOWERS INCREASES THROUGH THE
AFTERNOON AND EVENING...INCREASED RUNOFF COULD RESULT DUE TO THE
COMBINATION OF RAIN ON QUICKLY MELTING SNOW. THIS COULD WORSEN
FLOODING ALONG AREA STREAMS AND CREATE A POTENTIAL FLASH FLOOD
HAZARD.
FOR THE WALKER RIVER BASIN...A FLOOD WARNING REMAINS IN EFFECT FOR
MINOR FLOODING OF LOW LANDS AND AGRICULTURAL AREAS FROM MASON TO
JUST BELOW YERINGTON. NO ROADS OR STRUCTURES ARE THREATENED.
FLOODING CONCERNS FROM WABUSKA DOWNSTREAM TO WEBER RESERVOIR HAVE
EASED. IF HEAVY RAINFALL OCCURS IN THE WALKER RIVER HEADWATERS...
ADDITIONAL RESERVOIR RELEASES UPSTREAM MAY BECOME NECESSARY AND
RENEWED RISES ON THE MAINSTEM WALKER RIVER COULD RESULT LATER THIS
WEEK. ANYONE WITH INTERESTS ALONG THE RIVER IS ADVISED TO CHECK THE
CURRENT FLOOD WARNING FOR ADDITIONAL INFORMATION.
ALTHOUGH NO FLOODING IS EXPECTED...THE WEST WALKER RIVER WILL REMAIN
NEAR BANKFULL THE REST OF THE WEEK AS WARM/HOT WEATHER AND SNOWMELT
CONTINUES.
THE HUMBOLDT RIVER AT IMLAY REMAINS ABOVE ACTION STAGE...AND
IS FORECAST TO SLOWLY RISE TO WITHIN A FEW INCHES OF FLOOD STAGE BY
EARLY NEXT WEEK. MLF/GB
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001.
LAKE WIND ADVISORY FROM NOON TO 8 PM PDT THURSDAY NVZ002.
CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ073.
LAKE WIND ADVISORY FROM NOON TO 8 PM PDT THURSDAY CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Jul 6, 1:50 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 150 PM PDT WED JUL 6 2011 NVZ003-062115- GREATER RENO-CARSON CITY-MINDEN AREA- 150 PM PDT WED JUL 6 2011 ...STRONG THUNDERSTORMS DEVELOPING NEAR VIRGINIA CITY... AT 146 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS DEVELOPING NEAR VIRGINIA CITY. THESE STORMS WERE NEARLY STATIONARY. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...GOLD HILL...NEW WASHOE CITY...VIRGINIA CITY AND NV 341 AT WASHOE-STOREY CO LINE. TRAVELERS ON GEIGER GRADE ROAD SHOULD BE PREPARED FOR MODERATE TO HEAVY RAIN...AND PONDING OF WATER ON ROADS. && LAT...LON 3952 11948 3941 11944 3923 11974 3937 11980 TIME...MOT...LOC 2047Z 257DEG 3KT 3935 11965 SCV
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:13 PM PDT | Special Weather Statement | REV | 47 min | |
| Jul 6, 1:50 PM PDT | Special Weather Statement | REV | Storey | 25 min |
| Jul 6, 2:52 PM PDT | Special Weather Statement | REV | 53 min | |
| Jul 6, 3:45 PM PDT | Areal Flood Advisory | REV | Washoe | 87 min |
| Jul 6, 3:47 PM PDT | Special Weather Statement | REV | 58 min | |
| Jul 5, 6:22 PM PDT | Special Weather Statement | REV | Plumas | 38 min |
| Jul 6, 1:26 PM PDT | Flash Flood Warning | REV | Alpine | 3 hr |
| Jul 6, 2:30 PM PDT | Special Weather Statement | REV | Sierra | 30 min |
| Jul 6, 3:04 PM PDT | Areal Flood Advisory | REV | Nevada, Sierra | 56 min |
| Jul 6, 4:04 PM PDT | Special Weather Statement | REV | Lassen | 26 min |
| Jul 6, 4:15 PM PDT | Areal Flood Advisory | REV | Alpine | 89 min |
Nearby
Lake Wind Advisories in California, 2011Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.